New Jersey, 2010Hail and Damaging Winds in New Jersey, May 14, 2010
May 14, 2010 · NWS PHI · 17 events in 6 counties and zones
An Appalachian lee side trough and an approaching cold front both helped produce thunderstorms, some locally severe, across central and southern New Jersey during the evening of the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Appalachian lee side trough and an approaching cold front both helped produce thunderstorms, some locally severe, across central and southern New Jersey during the evening of the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 14, 2:56 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, May 14, 2:56 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT FRI MAY 14 2010
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD IN FROM THE WEST FOR THE WEEKEND. LOW PRESSURE IS FORECAST
TO APPROACH AND CROSS OUR REGION TUESDAY THROUGH WEDNESDAY OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #174 IS NOW IN EFFECT UNTIL 10 PM FOR
OUR ALL OUR COUNTIES EXCEPT FOR MONROE COUNTY IN PA AND SUSSEX
COUNTY IN NJ.
MOSTLY TO PARTLY SUNNY SKIES PREVAIL THIS AFTERNOON AS CONVECTION
STARTS TO FIRE UP ACROSS PENNSYLVANIA AND IS MORE SCATTERED
SOUTHWARD INTO VIRGINIA.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE PRE
FRONTAL TROUGH, AHEAD OF THE COLD FRONT, AND SPREAD INTO OUR
AREA WHERE WE HAVE DESTABILIZED THROUGH THIS AFTERNOON AND HAVE
HAD GOOD SURFACE HEATING WITH TEMPERATURES RISING INTO THE LOWER
80S. THE ACTUAL COLD FRONT EXTENDS FROM AROUND WILLIAMSPORT, PA
SOUTHWARD INTO MARYLAND/VIRGINIA THIS AFTERNOON. THE FRONT IS SLOW
MOVING AND BY 00Z TONIGHT WILL BE ACROSS OUR AREA. WE EXPECT THE
FRONT TO EXIT THE REGION OVERNIGHT, LIKELY AFTER MIDNIGHT. AS THE
FRONT MOVES OUT WE SHOULD SEE SOME DRYING OCCUR AND SKIES SHOULD
START TO CLEAR OUT A BIT.
TEMPERATURES WILL DROP SOMEWHAT BUT WILL REMAIN ABOVE NORMAL.
GUIDANCE WAS SIMILAR AND A BLEND WAS ACCEPTED.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE FRONT CLEARS THE AREA BY EARLY SATURDAY MORNING BRINGING IN
BEAUTIFUL WEATHER FOR THE WEEKEND. HIGH PRESSURE WILL BUILD IN
FROM THE WEST. TEMPERATURES WILL GRADUALLY COOL OVER THE NEXT
COUPLE OF DAYS BUT WILL REMAIN CLOSE TO NORMAL, IN THE LOWER 70S
ACROSS THE AREA. SATURDAY WILL BE A BIT BREEZY WITH AM INCREASED
GRADIENT BETWEEN THE DEPARTING LOW AND BUILDING HIGH. THE GRADIENT
RELAXES LATER SATURDAY AND SUNDAY DOES NOT LOOK TO BE TOO WINDY.
MONDAY WILL BE THE CALM BEFORE THE NEXT SYSTEM ARRIVES. MODEL
GUIDANCE GENERALLY KEEPS US DRY AS CLOUDS INCREASE THROUGHOUT THE
DAY. SOME SHOWERS MAY START TO MOVE IN BY THE AFTERNOON,
ESPECIALLY ACROSS THE SOUTHERN AREA. THERE MAY BE A RUMBLE OR TWO
OF THUNDER MONDAY AFTERNOON BUT CONFIDENCE IS NOT HIGH ENOUGH AT
THIS TIME INCLUDE WITH THIS PACKAGE.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A TYPICAL SLOW MOVING SPRING SYSTEM WILL BE AFFECTING OUR CWA FOR
MUCH OF THE LONG TERM. THERE HAS BEEN PRETTY GOOD MODEL CONSENSUS
ON AN OVERRUNNING/WAA TYPE PRECIP EVENT FOR THE START OF THE LONG
TERM MONDAY NIGHT AND TUESDAY. BECAUSE OF THE GREATER MODEL
CONSENSUS WE UPPED THE POPS TO LIKELY BOTH MONDAY NIGHT AND
TUESDAY. THIS HAS THE POTENTIAL TO BE A SOAKING RAIN EVENT IF THE
FORECAST CONVECTION CAN WORK ITS WAY INTO OR NEAR OUR CWA.
INITIALLY THERE IS NOT MUCH INSTABILITY ALOFT FORECAST FOR MONDAY
NIGHT OVER OUR CWA OR UPWIND. BY TUESDAY THIS DOES CHANGE WITH
INSTABILITY FORECAST WEST OF OUR CWA ON BOTH THE GFS AND ECMWF. WE
KEPT IN THE MENTION OF THUNDER TUESDAY AND TUESDAY NIGHT.
THE OCCLUDED FRONT AND TRIPLE POINT LOW IS FORECAST TO PASS THROUGH
OUR CWA CLOSE TO 12Z ON WEDNESDAY, BUT THE CLOSED LOW ALOFT IS
FORECAST TO SLOWLY LIFT AND OPEN AND TAKE THE BETTER PART OF TWO
MORE DAYS TO CLEAR OUR CWA. THE SO CALLED IMPROVEMENT WOULD BE TO GO
FROM AN OVERRUNNING TYPE EVENT TO A MORE CONVECTIVE DRIVEN ONE WITH
AT LEAST SOME BIGGER TIME GAPS BETWEEN PRECIPITATION. WITH THE COLD
POOL ALOFT STILL TO THE WEST THERE IS ENOUGH FORECAST INSTABILITY
ALOFT TO INCLUDE THUNDER ON WEDNESDAY. SINCE IT SHOULD BE DAYTIME
HEATING DRIVEN, WE DID NOT EXTEND THUNDER FOR WEDNESDAY NIGHT. WE
ADDED A SLIGHT CHANCE OF SHOWERS FOR THURSDAY AS EVEN THOUGH THE
CLOSED LOW IS FORECAST TO OPEN AT THAT POINT, THE TROF AXIS IS YET
TO MOVE THROUGH. FAIR WEATHER IS FORECAST TO RETURN FOR FRIDAY.
UNTIL FRIDAY WE SHOULD BE HARD PRESSED TO HAVE TEMPERATURES ABOVE
NORMAL BETWEEN WHAT INITIALLY SHOULD BE AN ONSHORE FLOW AND THEN
HAVE INSITU COOL AIR DAMMING. WE WENT BELOW STAT GUIDANCE THROUGH
TUESDAY NIGHT. AFTER THAT STAT GUIDANCE FORECAST MAX TEMPS WERE
CLOSE TO 10-15C ABOVE FORECAST 850MB TEMPS WHICH SEEMS REASONABLE.
MIN TEMP STAT GUIDANCE ACCEPTED WED THRU FRI MORNINGS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
SCATTERED CONVECTION MOVING EAST FROM CENTRAL PENNSYLVANIA THIS
AFTERNOON SHOULD, AT A MINIMUM, HOLD TOGETHER AS IT MOVES INTO OUR
AREA, BUT WE STILL DON'T HAVE ENOUGH CONFIDENCE THAT IT WILL HIT ANY
PARTICULAR SITE TO FORECAST ANYTHING OTHER THAN CB GROUPS IN THE MID
AFTERNOON TO EVENING TIME FRAME. AFTER THAT, THE FRONT MOVES THROUGH
AND ENDS THE THREAT. WE EXPECT WINDS TO GUST TO OR A BIT ABOVE 20 KT
FROM THE WEST SOUTHWEST THROUGH THE AFTERNOON.
WE TAKE OUT THE CB GROUPS AND THE GUSTINESS LATE IN THE EVENING WITH
THE PASSAGE OF THE FRONT, AND THEN BRING A GUSTY NORTHWEST WIND BACK
BY MID MORNING SATURDAY UNDER MAINLY CLEAR SKIES. WE ARE NOT
FORECASTING MVFR OR IFR CONDITIONS AT ANY TIME DURING THE TAF
PERIOD, BUT IF ANY SITE GETS CAUGHT UNDER A TSTMS IT WOULD
EXPERIENCE IFR CONDITIONS AND STRONG WIND GUSTS.
OUTLOOK...
VFR CONDITIONS EXPECTED THROUGH THE WEEKEND.
&&
.MARINE...
THE MARINE LAYER SHOULD PROVIDE ENOUGH PROTECTION, EVEN IN THE WAKE
OF THE COLD FRONTAL PASSAGE TONIGHT, FROM ADVISORY LEVEL WIND GUSTS.
WAVE WATCH GUIDANCE IS KEEPING SEAS BELOW THE ADVISORY CRITERION, SO
ALTHOUGH WE LIKELY WILL MENTION OCCASIONAL GUSTS TO 25 KNOTS LATE
TONIGHT INTO TOMORROW, WE ARE PUTTING UP NO FLAGS.
CONDITIONS ARE EXPECTED TO RELAX OVER THE WEEKEND, AND ADVISORY
CONDITIONS ARE NOT EXPECTED THROUGH MONDAY. THEY MAY APPROACH
ADVISORY LEVELS WITH THE APPROACH OF NEXT SYSTEM ON TUESDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GIGI
AVIATION...DELISI
MARINE...DELISI
Hazardous weather outlook, May 14, 2:49 PM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT FRI MAY 14 2010
DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ054-060>062-
067>071-152000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
349 PM EDT FRI MAY 14 2010
...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ001-PAZ055-152000-
SUSSEX-MONROE-
349 PM EDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE FORECAST FOR TODAY...ESPECIALLY THIS
AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-152000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
349 PM EDT FRI MAY 14 2010
...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 14, 3:18 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT FRI MAY 14 2010
NJZ001-007-008-PAZ054-055-062-142115-
CARBON PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
418 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE...MORRIS...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LEHIGHTON...MOVING EAST AT
50 MPH. THE THUNDERSTORM WILL BE NEAR PENN FOREST RESERVOIR...JONAS
AROUND 430 PM...BRODHEADSVILLE...GILBERT AROUND 445 PM...PORTLAND...
COLUMBIA AROUND 500 PM...HOPE AND BLAIRSTOWN AROUND 515 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN
ADDITION...LOCALLY HEAVY RAIN IS EXPECTED.
LAT...LON 4106 7469 4079 7469 4082 7591 4095 7591
4095 7588 4098 7584 4099 7578 4101 7575
HAYESSpecial weather statement, May 14, 3:26 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT FRI MAY 14 2010
PAZ054-055-061-062-142130-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
426 PM EDT FRI MAY 14 2010
...STRONG THUNDERSTORMS WILL AFFECT CARBON...LEHIGH...MONROE AND
NORTHAMPTON COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 36 MILES WEST OF LEHIGHTON...MOVING EAST AT 50
MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW AROUND 445 PM...SUMMIT
HILL...NEW MAHONING AROUND 500 PM...PARRYVILLE...PALMERTON AROUND 515
PM...WIND GAP AND BELFAST AROUND 530 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4095 7523 4068 7523 4070 7585 4074 7578
4084 7594 4090 7600 4092 7600
HAYESSpecial weather statement, May 14, 4:07 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 PM EDT FRI MAY 14 2010
NJZ001-007>010-PAZ055-062-142200-
HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-
WARREN NJ-
507 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MONROE...MORRIS...
NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF EASTON...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR BANGOR...ROSETO AROUND 515 PM...
BELVIDERE...OXFORD AROUND 530 PM...BEATTYESTOWN...LONG VALLEY AROUND
545 PM...CHESTER AND MENDHAM AROUND 600 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4071 7439 4067 7445 4065 7445 4066 7443
4066 7440 4064 7440 4074 7538 4094 7534
4090 7436
HAYESSpecial weather statement, May 14, 5:09 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 PM EDT FRI MAY 14 2010
NJZ008-010-142315-
MORRIS NJ-SOMERSET NJ-
609 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SOMERSET COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MORRISTOWN...MOVING EAST AT
45 MPH. THE THUNDERSTORM WILL BE NEAR CHATHAM AND BASKING RIDGE
AROUND 615 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4080 7434 4078 7437 4074 7436 4067 7445
4065 7445 4066 7440 4062 7441 4061 7471
4080 7474 4086 7433
HAYESSpecial weather statement, May 14, 5:11 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 PM EDT FRI MAY 14 2010
NJZ001-007>009-PAZ054-055-061-062-142315-
CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-WARREN NJ-
611 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT CARBON...HUNTERDON...LEHIGH...
MONROE...MORRIS...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT
45 MPH. THE THUNDERSTORM WILL BE NEAR ROSSLAND...PEN ARGYL AROUND 630
PM...ROSETO...EAST BANGOR AROUND 645 PM...GREAT MEADOWS AND GREAT
MEADOWS-VIENNA AROUND 700 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4102 7482 4076 7484 4076 7576 4098 7571
HAYES
Special weather statement, May 14, 5:58 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT FRI MAY 14 2010
NJZ010-012>015-019-020-026-PAZ069-150000-
BUCKS PA-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
658 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH...OCEAN AND SOMERSET COUNTIES...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF TRENTON...MOVING SOUTHEAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR CROSSWICKS AROUND 700 PM...
IMLAYSTOWN...ALLENTOWN AROUND 715 PM...CASSVILLE...JACKSON AROUND 730
PM...CEDAR GLEN WEST...HOLIDAY CITY-DOVER AROUND 745 PM...LAVALLETTE
AND SEASIDE HEIGHTS AROUND 800 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4014 7402 4005 7402 3974 7409 3973 7411
3976 7415 3977 7412 3980 7413 3982 7410
3991 7409 3989 7412 3986 7412 3979 7416
3978 7418 4025 7494 4048 7462 4025 7398
ROBERTSONEvent by event
9 thunderstorm wind, 5 hail, 3 lightning. Local standard time, as filed.
Thunderstorm Wind, Burlington
- When
- May 14, 6:07 PM EST
- Where
- Burlington County, Bordentown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.150, -74.700
A severe thunderstorm knocked down large tree limbs and wires in Bordentown.
Thunderstorm Wind, Monmouth
- When
- May 14, 6:16 PM EST
- Where
- Monmouth County, 2.11 mi W of Davis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.150, -74.560
A severe thunderstorm knocked down a few trees, large tree limbs and wires in Upper Freehold Township.
Thunderstorm Wind, Ocean
- When
- May 14, 6:24 PM EST
- Where
- Ocean County, 1.26 mi ESE of Prospertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.120, -74.450
A severe thunderstorm knocked down a few trees, large tree limbs and wires in Jackson Township.
Lightning, Ocean
- When
- May 14, 6:30 PM EST
- Where
- Ocean County, 0.78 mi N of Whitesville
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.081, -74.270
In Jackson Township, a lightning strike caused a structural fire at the Pleasant Gardens Adult Community on Botanical Way. The fire was quickly extinguished.
Thunderstorm Wind, Ocean
- When
- May 14, 6:40 PM EST
- Where
- Ocean County, New Egypt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.070, -74.530
A severe thunderstorm knocked down a couple of trees in New Egypt within Plumsted Township. One downed tree blocked a roadway.
Thunderstorm Wind, Burlington
- When
- May 14, 6:45 PM EST
- Where
- Burlington County, 0.87 mi SE of Taunton Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.840, -74.840
A severe thunderstorm knocked down large tree limbs and wires in Medford.
Thunderstorm Wind, Burlington
- When
- May 14, 6:50 PM EST
- Where
- Burlington County, 1.38 mi S of Oak Shade
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.850, -74.750
A severe thunderstorm knocked down large tree limbs and wires in Tabernacle Township.
Lightning, Gloucester
- When
- May 14, 7:05 PM EST
- Where
- Gloucester County, Glassboro
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.720, -75.120
A lightning strike caused a house fire in Glassboro.
Hail, Cumberland
- When
- May 14, 7:05 PM EST to 7:08 PM EST
- Where
- Cumberland County, Bridgeton to 0.85 mi WNW of Bridgeton Calzi Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.430, -75.230
Nickel to quarter size hail fell from a severe thunderstorm in Bridgeton and Hopewell Township.
Thunderstorm Wind, Cumberland
- When
- May 14, 7:07 PM EST
- Where
- Cumberland County, Bridgeton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 39.430, -75.230
A severe thunderstorm knocked down or snapped numerous trees within Bridgeton. Numerous power lines were snapped and several utility poles were also snapped. Several homes and vehicles were damaged by downed trees and tree limbs. There were still about 700 homes and businesses without power on the 16th.
Lightning, Ocean
- When
- May 14, 7:15 PM EST to 7:20 PM EST
- Where
- Ocean County, 1.52 mi SW of Osbornsville to 0.28 mi E of Chadwick
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.014, -74.119
Lightning struck two homes in eastern Ocean County, one on Norman Court in Lavallette and the other on Sunrise Boulevard in Toms River Township. Damage was reported as minor. A tree was also knocked down onto wires after a lightning strike on Cedar Crest Drive in Toms River.
Hail, Ocean
- When
- May 14, 7:15 PM EST
- Where
- Ocean County, Brick Town
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.070, -74.130
Quarter size hail fell in Brick Township.
Thunderstorm Wind, Ocean
- When
- May 14, 7:29 PM EST
- Where
- Ocean County, 0.87 mi NE of West Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.640, -74.290
A severe thunderstorm tore down a few trees, tree limbs and wires in Stafford and Eagleswood Township.
Hail, Cumberland
- When
- May 14, 7:30 PM EST
- Where
- Cumberland County, Vineland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.480, -75.030
Quarter size hail fell in Vineland.
Thunderstorm Wind, Ocean
- When
- May 14, 7:50 PM EST
- Where
- Ocean County, 3.81 mi SSW of Tuckerton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.550, -74.360
A severe thunderstorm tore down a couple of trees, tree limbs and wires in Mystic Island in Little Egg Harbor Township.
Hail, Cape May
- When
- May 14, 9:24 PM EST
- Where
- Cape May County, South Dennis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -74.830
Quarter size hail fell in Dennis Township.
Hail, Gloucester
- When
- May 14, 9:50 PM EST
- Where
- Gloucester County, Glassboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.720, -75.120
Quarter size hail fell in Glassboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, May 14, 2010$75,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234084, 234087, 234089, 234090, 234128, 234085, 234086, 234134, 234137, 234138, 234116, 234140, 234143, 234139, 234144, 234142, 234141.